Alert archive / Georgia / River Flood Warnings in 2010

River Flood Warning 18, NWS Atlanta, GA

January 24, 2010Polk County, Georgia

NWS Atlanta, GA issued this river flood warning at Jan 24, 2010, 7:36 PM EST for Polk County, Georgia. It took effect at Jan 24, 2010, 9:32 PM EST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jan 24, 2010, 7:36 PM EST (00:36 UTC)
In effect from
Jan 24, 2010, 9:32 PM EST
Expired
Jan 25, 2010, 3:13 AM EST
In force
6 hr
Issued by
NWS Atlanta, GA
Flood severity
Minor

County Polk County, GA

The radar

The Atlanta radar (KFFC), 91 km from the middle of the area, began a volume at 00:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Big Cedar Creek at Georgia Ave at Cedartown (CTWG1).

Action stage
13 ft
Minor stage
15 ft
Moderate stage
16 ft
Major stage
18 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02397410, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

963 
WGUS42 KFFC 250036
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
736 PM EST SUN JAN 24 2010

...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING CREEK IN GEORGIA...

  BIG CEDAR CREEK NEAR CEDARTOWN AFFECTING POLK COUNTY

.RECENT HEAVY RAINFALL ACROSS THE AREA HAS CAUSED SIGNIFICANT RUNOFF 
INTO STREAMS AND RIVERS...CAUSING THE RIVERS TO RISE. SOME POINTS 
ALONG THE RIVER SYSTEM WILL EXPERIENCE FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT
LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU 
SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.

THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED 
STATES GEOLOGICAL SURVEY.

&&

GAC233-250914-
/O.NEW.KFFC.FL.W.0018.100125T0232Z-100125T0914Z/
/CTWG1.1.ER.100125T0232Z.100125T0300Z.100125T0314Z.NO/
736 PM EST SUN JAN 24 2010

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* FLOOD WARNING FOR 
  THE BIG CEDAR CREEK NEAR CEDARTOWN.
* FROM THIS EVENING UNTIL LATE TONIGHT.
* AT 7 PM SUNDAY THE STAGE WAS 13.3 FEET...AND RISING.
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 15 FEET. 
* FORECAST TO RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE
  TO RISE TO NEAR 15.1 FEET BY MIDNIGHT. THE CREEK WILL FALL BELOW 
  FLOOD STAGE EARLY MONDAY MORNING.
* AT 15 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING BEGINS. WATER
  ENTERS YARDS UPSTREAM FROM CANAL STREET BRIDGE AND ALONG TANYARD 
  BRANCH. SEVERAL HOMES BEGIN TO FLOOD JUST WEST OF GEORGIA AVENUE ON
  OLD ESOM HILL LOOP.

$$
2 follow-up statements
906 
WGUS82 KFFC 250349
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1049 PM EST SUN JAN 24 2010

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
 
  BIG CEDAR CREEK NEAR CEDARTOWN AFFECTING POLK COUNTY 

  BIG CREEK NEAR ALPHARETTA AFFECTING FORSYTH AND FULTON COUNTIES 

  SUWANEE CREEK NEAR SUWANEE AFFECTING GWINNETT COUNTY 

  YELLOW RIVER NEAR CONYERS BELOW MILSTEAD AFFECTING NEWTON AND 
  ROCKDALE COUNTIES 

  OCONEE RIVER NEAR MOUNT VERNON AFFECTING MONTGOMERY...TREUTLEN AND
  WHEELER COUNTIES 

  LOOKOUT CREEK NEAR NEW ENGLAND AFFECTING DADE COUNTY 

  COAHULLA CREEK NEAR KEITHS MILL NEAR DALTON AFFECTING WHITFIELD 
  COUNTY 

  OCMULGEE RIVER NEAR ABBEVILLE AFFECTING DODGE...TELFAIR AND WILCOX
  COUNTIES 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT
LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU 
SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.

&&

GAC209-283-309-251749-
/O.EXT.KFFC.FL.W.0010.100125T1800Z-000000T0000Z/
/MTVG1.1.ER.100125T1800Z.100128T0000Z.000000T0000Z.NO/
1049 PM EST SUN JAN 24 2010

...FLOOD WARNING CONTINUES FOR
  THE OCONEE RIVER NEAR MOUNT VERNON.
* UNTIL FURTHER NOTICE.
* AT 10 PM SUNDAY THE STAGE WAS 15.7 FEET...AND STEADY.
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 16 FEET. 
* AT 16 FEET...FLOOD STAGE IS REACHED. THE FLOOD PLAIN BECOMES 
  FLOODED. THESE CONDITIONS AFFECT MAINLY GRAZING LAND AND 
  TIMBERLANDS. FLOOD WATERS REACH TOP OF BOAT RAMP ON WHEELER COUNTY 
  SIDE OF OCONEE RIVER.

$$

GAC083-251748-
/O.CON.KFFC.FL.W.0015.000000T0000Z-000000T0000Z/
/ENGG1.1.ER.100124T2009Z.100125T0900Z.000000T0000Z.UU/
1049 PM EST SUN JAN 24 2010

THE FLOOD WARNING CONTINUES FOR
  THE LOOKOUT CREEK NEAR NEW ENGLAND.
* UNTIL FURTHER NOTICE. 
* AT 10 PM SUNDAY THE STAGE WAS 14.6 FEET...AND STEADY.
* MINOR FLOODING WILL CONTINUE. 
* FLOOD STAGE IS 12 FEET. 
* THE CREEK WILL CONTINUE RISING TO NEAR 15.5 FEET BY EARLY MONDAY 
  THEN BEGIN FALLING.
* AT 15 FEET...MINOR FLOODING EXPANDS. FLOODING EXPANDS ALONG SELLS
  LANE IN TRENTON...MASON ROAD NEAR RISING FAWN...AND CREEK ROAD NEAR
  NEW ENGLAND. ALL THESE ROADS AND OTHERS WITH CREEKS FLOWING INTO 
  LOOKOUT CREEK FLOOD WILL BE CLOSED.

$$

GAC313-251748-
/O.CON.KFFC.FL.W.0016.000000T0000Z-000000T0000Z/
/CHCG1.1.ER.100124T2345Z.100125T0245Z.000000T0000Z.UU/
1049 PM EST SUN JAN 24 2010

THE FLOOD WARNING CONTINUES FOR
  THE COAHULLA CREEK NEAR KEITHS MILL NEAR DALTON.
* UNTIL FURTHER NOTICE. 
* AT 10 PM SUNDAY THE STAGE WAS 16.3 FEET...AND RISING.
* MINOR FLOODING WILL CONTINUE. 
* FLOOD STAGE IS 16 FEET. 
* AT 16 FEET...MINOR FLOODING BEGINS. PASTURE AND FIELDS 
  UPSTREAM...RIGHT AND LEFT BANK FROM THE KEITHS MILL ROAD BRIDGE...
  AND DOWNSTREAM ON THE LEFT BANK BEGIN TO FLOOD.

$$

GAC233-250905-
/O.EXT.KFFC.FL.W.0018.000000T0000Z-100125T0905Z/
/CTWG1.1.ER.100125T0253Z.100125T0300Z.100125T0305Z.NO/
1049 PM EST SUN JAN 24 2010

...FLOOD WARNING CONTINUES FOR
  THE BIG CEDAR CREEK NEAR CEDARTOWN.
* UNTIL LATE TONIGHT. 
* AT 10 PM SUNDAY THE STAGE WAS 15.0 FEET...AND RISING.
* MINOR FLOODING WILL CONTINUE. 
* FLOOD STAGE IS 15 FEET. 
* THE CREEK WILL FALL BELOW FLOOD STAGE EARLY MONDAY.
* AT 15 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING BEGINS. WATER
  ENTERS YARDS UPSTREAM FROM CANAL STREET BRIDGE AND ALONG TANYARD 
  BRANCH. SEVERAL HOMES BEGIN TO FLOOD JUST WEST OF GEORGIA AVENUE ON
  OLD ESOM HILL LOOP.

$$

GAC117-121-251748-
/O.EXT.KFFC.FL.W.0011.000000T0000Z-100126T1800Z/
/APHG1.1.ER.100124T2239Z.100125T1800Z.100126T1200Z.NO/
1049 PM EST SUN JAN 24 2010

...FLOOD WARNING CONTINUES FOR
  THE BIG CREEK NEAR ALPHARETTA.
* UNTIL TUESDAY AFTERNOON. 
* AT 10 PM SUNDAY THE STAGE WAS 8.4 FEET...AND RISING SLOWLY.
* MINOR FLOODING WILL CONTINUE. 
* FLOOD STAGE IS 7 FEET. 
* THE CREEK WILL CONTINUE RISING TO NEAR 9.6 FEET BY MONDAY AFTERNOON.
  THE CREEK WILL FALL BELOW FLOOD STAGE TUESDAY MORNING.
* AT 10 FEET...MODERATE FLOODING BEGINS. FLOODING OF YARDS BEGINS 
  ALONG THE REACH OF CREEK BETWEEN CUMMING IN FORSYTH COUNTY THROUGH 
  ALPHARETTA AND ROSWELL IN NORTH FULTON COUNTY. 

$$

GAC135-251748-
/O.EXT.KFFC.FL.W.0012.100125T0506Z-100126T0105Z/
/SWEG1.1.ER.100125T0506Z.100125T1200Z.100125T1905Z.NO/
1049 PM EST SUN JAN 24 2010

...FLOOD WARNING CONTINUES FOR
  THE SUWANEE CREEK NEAR SUWANEE.
* FROM EARLY MONDAY MORNING UNTIL MONDAY EVENING.
* AT 10 PM SUNDAY THE STAGE WAS 7.4 FEET...AND RISING.
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 8 FEET. 
* FORECAST TO RISE ABOVE FLOOD STAGE EARLY MONDAY MORNING AND 
  CONTINUE TO RISE TO NEAR 8.7 FEET BY MONDAY MORNING. THE CREEK 
  WILL FALL BELOW FLOOD STAGE BY MONDAY AFTERNOON.
* AT 9 FEET...THE SUWANEE CREEK GREENWAY FLOODS.

$$

GAC217-247-251748-
/O.EXT.KFFC.FL.W.0013.100125T0848Z-100127T0313Z/
/MYRG1.1.ER.100125T0848Z.100126T0000Z.100126T2113Z.UU/
1049 PM EST SUN JAN 24 2010

...FLOOD WARNING CONTINUES FOR
  THE YELLOW RIVER NEAR CONYERS BELOW MILSTEAD.
* FROM EARLY MONDAY UNTIL TUESDAY EVENING.
* AT 10 PM SUNDAY THE STAGE WAS 9.4 FEET...AND RISING.
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 11 FEET. 
* FORECAST TO RISE ABOVE FLOOD STAGE BY EARLY MONDAY AND CONTINUE 
  TO RISE TO NEAR 14.3 FEET BY MONDAY EVENING. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY TUESDAY AFTERNOON.
* AT 13 FEET...MINOR FLOODING EXPANDS. MINOR FLOODING OCCURS IN 
  NEWTON COUNTY IN THE RIVERSIDE ESTATES TRAVEL AND TRAILER PARK. 
  SOME TRAILERS MAY NEED TO BE MOVED TO HIGHER GROUND.

$$

GAC091-271-315-251748-
/O.CON.KFFC.FL.W.0006.000000T0000Z-000000T0000Z/
/ABBG1.1.ER.100122T2100Z.100124T1545Z.000000T0000Z.NO/
1049 PM EST SUN JAN 24 2010

THE FLOOD WARNING CONTINUES FOR
  THE OCMULGEE RIVER NEAR ABBEVILLE.
* UNTIL FURTHER NOTICE. 
* AT 10 PM SUNDAY THE STAGE WAS 13.9 FEET...AND STEADY.
* MINOR FLOODING WILL CONTINUE. 
* FLOOD STAGE IS 12 FEET. 
* AT 14.0 FEET...MODERATE FLOODING BEGINS. ROADS TO HOMES ALONG THE 
  WEST SIDE OF THE RIVER IN ABBEVILLE BECOME INACCESSIBLE.

$$
119 
WGUS82 KFFC 250813
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
313 AM EST MON JAN 25 2010

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
GEORGIA...
 
  BIG CEDAR CREEK NEAR CEDARTOWN AFFECTING POLK COUNTY


&&

GAC233-250843-
/O.CAN.KFFC.FL.W.0018.000000T0000Z-100125T0905Z/
/CTWG1.1.ER.100125T0253Z.100125T0500Z.100125T0653Z.NO/
313 AM EST MON JAN 25 2010

THE FLOOD WARNING IS CANCELLED FOR
  THE BIG CEDAR CREEK NEAR CEDARTOWN
* AT 3 AM MONDAY THE STAGE WAS 14.6 FEET AND FALLING.
* FLOOD STAGE IS 15.0 FEET. 


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Jan 24, 5:30 PM EST, 2 hours 6 minutes earlier.

Area forecast discussion, Jan 24, 5:30 PM EST, 2 hours 6 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
530 PM EST SUN JAN 24 2010

.SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
WARM FRONT HAS BEEN LIFTING NORTHEAST ACROSS NORTH GEORGIA THIS
AFTERNOON...BUT INSTABILITY REMAINS LIMITED. ENOUGH LOW LEVEL SHEAR
AND INSTABILITY FOR A FEW ROTATING STORMS. HEAVY RAIN THREAT
CONTINUES WITH THE BAND OF PRECIPITATION AHEAD OF THE FRONT THROUGH
THIS EVENING. WINDS HAVE BEEN DIMINISHING SOME ACROSS THE FAR NORTH
BUT GUSTY WINDS HAVE SPREAD FURTHER INTO CENTRAL GEORGIA THAN
PREVIOUSLY EXPECTED. I HAVE LET THE HIGH WIND WARNING EXPIRE ACROSS
THE FAR NORTH BUT HAVE EXTENDED THE WIND ADVISORY INTO THE FORMER
WARNING AREA AND FURTHER SOUTH AND EAST INTO CENTRAL GEORGIA...AND
ALSO EXTENDED THE TIME THROUGH 7 PM. DRIER AIRMASS SPREADS ACROSS THE
FORECAST AREA BEHIND THE FRONT AND I HAVE NOT INCLUDED ANY POPS FOR
TOMORROW THROUGH THE END OF THE SHORT TERM FORECAST PERIOD. WE WILL
HAVE TO KEEP AN EYE ON THE FAR NORTH MONDAY WHERE THERE MAY BE JUST
ENOUGH RESIDUAL MOISTURE IN THE NORTHWEST FLOW FOR A FEW LIGHT
SHOWERS.

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
UPPER FLOW STARTS OUT BASICALLY ZONAL DURING THE EXTENDED FORECAST
PERIOD WITH A STRONG SURFACE HIGH WORKING ITS WAY ACROSS THE
SOUTHEASTERN U.S. THIS SHOULD KEEP THE FORECAST AREA COOL AND DRY
THROUGH THURSDAY. BY LATE THURSDAY...UPPER FLOW BECOMES SOUTHWESTERLY
AHEAD OF THE NEXT SYSTEM SWEEPING EAST OUT OF THE SOUTHERN PLAINS.
BEST PRECIPITATION CHANCES STILL APPEAR TO BE LATE THURSDAY NIGHT
THROUGH FRIDAY AS A SURFACE IS FORECAST TO MOVE OUT OF THE LOWER
MISSISSIPPI VALLEY ACROSS THE STATE. NORTHWEST UPPER FLOW AND SURFACE
HIGH PRESSURE ARE EXPECTED TO BUILD BACK INTO THE REGION BEHIND THIS
SYSTEM WITH A DRY WEEKEND EXPECTED.

&&

.AVIATION...
CURRENT CONCERN IS WIND AT ATL METRO SITES. ALTHOUGH WINDS
CURRENTLY HAVE A W COMPONENT CANNOT RULE OUT A SSE OBSERVATION
SEEING AS WINDS HAVE VARIED BETWEEN SSE AND SW BACK IN AL. WINDS
GUSTS WILL SUBSIDE OVERNIGHT...WITH GUSTS INCREASING AGAIN MONDAY
AFTERNOON. CROSS SECTIONS INDICATE LOW LEVEL MOISTURE HOLDING ON
THROUGH 15Z MONDAY. AFTER THIS...SHOULD START SEEING MORE OF AN
IMPROVEMENT IN THE CEILINGS. MODELS INDICATING -RA ENDING AROUND
05-06Z MONDAY.

JLF

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          46  53  33  50  29 /  90  10   5   5   0
ATLANTA         43  53  32  50  30 /  70   5   0   5   0
BLAIRSVILLE     42  48  28  44  24 /  70  10  10  10   0
CARTERSVILLE    43  52  29  50  25 /  50  10  10   5   0
COLUMBUS        48  60  35  56  31 /  60   5   0   0   0
GAINESVILLE     45  52  31  49  28 /  80  10   5   5   0
MACON           49  60  34  56  28 /  90   5   0   0   0
ROME            42  52  29  50  25 /  40  10  10   5   0
PEACHTREE CITY  43  54  30  53  25 /  70   5   0   0   0
VIDALIA         53  63  38  59  32 / 100  10   0   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH UNTIL 10 PM EST THIS EVENING FOR THE FOLLOWING
ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...BLECKLEY...
BUTTS...CARROLL...CATOOSA...CHATTAHOOCHEE...CHATTOOGA...
CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...CRISP...
DADE...DAWSON...DEKALB...DODGE...DOOLY...DOUGLAS...EMANUEL...
FANNIN...FAYETTE...FLOYD...FORSYTH...GILMER...GLASCOCK...
GORDON...GREENE...GWINNETT...HALL...HANCOCK...HARALSON...
HARRIS...HEARD...HENRY...HOUSTON...JACKSON...JASPER...
JEFFERSON...JOHNSON...JONES...LAMAR...LAURENS...LUMPKIN...
MACON...MADISON...MARION...MERIWETHER...MONROE...MONTGOMERY...
MORGAN...MURRAY...MUSCOGEE...NEWTON...NORTH FULTON...OCONEE...
OGLETHORPE...PAULDING...PEACH...PICKENS...PIKE...POLK...
PULASKI...PUTNAM...ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING...
STEWART...SUMTER...TALBOT...TALIAFERRO...TAYLOR...TELFAIR...
TOOMBS...TOWNS...TREUTLEN...TROUP...TWIGGS...UNION...UPSON...
WALKER...WALTON...WARREN...WASHINGTON...WEBSTER...WHEELER...
WHITE...WHITFIELD...WILCOX...WILKES...WILKINSON.

TORNADO WATCH UNTIL 6 PM EST THIS EVENING FOR THE FOLLOWING
ZONES: BARROW...BIBB...BUTTS...CARROLL...CHATTAHOOCHEE...
CLAYTON...COBB...COWETA...CRAWFORD...DEKALB...DOUGLAS...
FAYETTE...GWINNETT...HARALSON...HARRIS...HEARD...HENRY...
JASPER...JONES...LAMAR...MACON...MARION...MERIWETHER...MONROE...
MORGAN...MUSCOGEE...NEWTON...NORTH FULTON...OCONEE...PAULDING...
PEACH...PIKE...POLK...PUTNAM...ROCKDALE...SCHLEY...SOUTH
FULTON...SPALDING...STEWART...SUMTER...TALBOT...TAYLOR...TROUP...
UPSON...WALTON...WEBSTER.

WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR THE FOLLOWING
ZONES: BANKS...BARROW...BARTOW...BIBB...BUTTS...CARROLL...
CATOOSA...CHATTAHOOCHEE...CHATTOOGA...CHEROKEE...CLARKE...
CLAYTON...COBB...COWETA...CRAWFORD...CRISP...DADE...DAWSON...
DEKALB...DOOLY...DOUGLAS...FANNIN...FAYETTE...FLOYD...FORSYTH...
GILMER...GORDON...GREENE...GWINNETT...HALL...HARALSON...HARRIS...
HEARD...HENRY...HOUSTON...JACKSON...JASPER...JONES...LAMAR...
LUMPKIN...MACON...MADISON...MARION...MERIWETHER...MONROE...
MORGAN...MURRAY...MUSCOGEE...NEWTON...NORTH FULTON...OCONEE...
OGLETHORPE...PAULDING...PEACH...PICKENS...PIKE...POLK...PUTNAM...
ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING...STEWART...SUMTER...
TALBOT...TAYLOR...TOWNS...TROUP...UNION...UPSON...WALKER...
WALTON...WEBSTER...WHITE...WHITFIELD.

&&

20
Hazardous weather outlook, Jan 24, 7:08 PM EST, 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
708 PM EST SUN JAN 24 2010

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-251000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
708 PM EST SUN JAN 24 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TONIGHT.
SCATTERED SEVERE THUNDERSTORMS POSSIBLE ACROSS CENTRAL AND PARTS OF
NORTH GEORGIA TONIGHT. FLOODING POSSIBLE ACROSS NORTH AND CENTRAL
GEORGIA TONIGHT.

.SYNOPSIS...
A WARM FRONT WILL CONTINUE TO MOVE NORTH ACROSS THE AREA THIS
TONIGHT...AHEAD OF A COLD FRONT THAT WILL MOVE ACROSS THE AREA
LATER TONIGHT.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS WILL BE DAMAGING THUNDERSTORM WINDS AND
LIGHTNING. ISOLATED TORNADOES AND HEAVY RAIN WILL ALSO BE POSSIBLE.
THE MOST LIKELY AREA FOR SEVERE THUNDERSTORMS TONIGHT WILL BE
GENERALLY SOUTH OF A LINE FROM ROME TO GAINESVILLE.

.DISCUSSION...
MOST UNSTABLE CAPES WILL INCREASE TO BETWEEN 200 AND 800 OVER THE
AREA AS THE WARM FRONT CONTINUES TO LIFT NORTH...AND THE COLD FRONT
SLOWLY APPROACHES FROM THE WEST. THE INCREASING INSTABILITY...IN
COMBINATION WITH A STRONG LOW LEVEL JET OF 60 TO 75 KNOTS...AND
ASSOCIATED SHEAR WILL GIVE THE POTENTIAL FOR SCATTERED SEVERE
THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THERE WILL BE A CHANCE OF THUNDERSTORMS THURSDAY NIGHT AND FRIDAY.
WINDY CONDITIONS WILL BE POSSIBLE FRIDAY AND SATURDAY. OTHERWISE NO
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION HAS BEEN REQUESTED ACROSS PORTIONS OF NORTH AND
CENTRAL GEORGIA...GENERALLY SOUTH OF A LINE FROM ROME TO
GAINESVILLE. SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF
SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
EMERGENCY MANAGERS SHOULD MONITOR THE SITUATION.

In the hours before

Local storm report, Jan 24, 4:14 PM EST, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
414 PM EST SUN JAN 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     TSTM WND DMG     NEWNAN                  33.38N 84.79W
01/24/2010                   COWETA             GA   COUNTY OFFICIAL

            ONE TREE DOWN BLOCKING ONE LANE OF INTERSTATE 85 IN
            NEWNAN.

&&

GRIFFITH
Special weather statement, Jan 24, 4:31 PM EST, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
431 PM EST SUN JAN 24 2010

GAZ086-097-098-110>113-242215-
431 PM EST SUN JAN 24 2010

...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS IN TELFAIR...WHEELER...
TOOMBS...MONTGOMERY...TREUTLEN...LAURENS AND EMANUEL COUNTIES UNTIL
515 PM EST...

AT 426 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM ROCKLEDGE TO SPRING HILL...MOVING EAST AT
40 MPH.

WIND GUSTS OF 45 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS
TELFAIR...WHEELER...TOOMBS...MONTGOMERY...TREUTLEN...LAURENS AND
EMANUEL COUNTIES THROUGH 515 PM EST. SOME LOCATIONS IN THE PATH OF
THESE STORMS INCLUDE LANDSBURG...SPRING HILL...GLENWOOD...LUMBER
CITY...JORDAN...BARNHILL...ORLAND...LOTHAIR...ROCKLEDGE...MOUNT
VERNON...ORIANNA...KIBBEE...TARRYTOWN...AILEY AND BLACKVILLE.

SIGNIFICANT WEATHER ALERTS ARE ISSUED FOR WINDS UP TO 50 MPH...HAIL
LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.
Special weather statement, Jan 24, 5:35 PM EST, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
535 PM EST SUN JAN 24 2010

GAZ108>110-242300-
535 PM EST SUN JAN 24 2010

...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS IN WILCOX...TELFAIR AND
DODGE COUNTIES UNTIL 600 PM EST...

AT 531 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER RHINE...MOVING NORTHEAST AT 45 MPH.

WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS WILCOX...
TELFAIR AND DODGE COUNTIES THROUGH 600 PM EST. SOME LOCATIONS IN THE
PATH OF THE STORM INCLUDE TEMPERANCE...ABBEVILLE...RHINE...MILAN...
FIVE POINTS...GODWINSVILLE...CHAUNCEY...JAY BIRD SPRINGS AND ACHORD.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Jan 24, 5:56 PM EST, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
556 PM EST SUN JAN 24 2010

GAZ066-067-078-079-242345-
556 PM EST SUN JAN 24 2010

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN HARRIS...
TALBOT...TROUP AND MERIWETHER COUNTIES UNTIL 645 PM EST...

AT 553 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM BIG SPRINGS TO FORTSON...MOVING EAST AT 45
MPH.

WIND GUSTS OF 45 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS HARRIS...
TALBOT...TROUP AND MERIWETHER COUNTIES THROUGH 645 PM EST. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE WHITESVILLE-PINE
LAKE...MOUNTAIN HILL...MULBERRY GROVE...FORTSON...HAMILTON...SMITHS
CROSSROAD...BAUGHS CROSSROADS...JONES CROSSROADS...BIG SPRINGS...
LAGRANGE...PINE MOUNTAIN-CALLAWAY GARDENS...ODESSADALE...
MOUNTVILLE...PINE MOUNTAIN VALLEY AND CATAULA.
Special weather statement, Jan 24, 7:23 PM EST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
723 PM EST SUN JAN 24 2010

GAZ024-025-027-035>037-250115-
723 PM EST SUN JAN 24 2010

...SIGNIFICANT WEATHER ALERT FOR 50 MPH WINDS IN OCONEE...CLARKE...
BARROW...MADISON...JACKSON AND BANKS COUNTIES UNTIL 815 PM EST...

AT 721 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BEAR CREEK RESERVOIR...MOVING NORTHEAST AT
35 MPH.

WIND GUSTS OF 50 MPH ARE LIKELY AS THIS STORM MOVES ACROSS OCONEE...
CLARKE...BARROW...MADISON...JACKSON AND BANKS COUNTIES THROUGH 815 PM
EST. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE BEECHWOOD
HILLS...EASTVILLE...BOGART...STATHAM...BEAR CREEK RESERVOIR...
WESTGATE PARK...ATHENS...JAMES HOLLAND YOUTH SPORTS COMPLEX...OCONEE
HEIGHTS...CENTER...NICHOLSON...SANDY CREEK RECREATION AREA...BARRETTS
MILL...SANFORD AND DIAMOND HILL.

RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
OCONEE...CLARKE...BARROW...MADISON...JACKSON AND BANKS COUNTIES...
INCLUDING AREAS AROUND BEECHWOOD HILLS...EASTVILLE...BOGART...
STATHAM...BEAR CREEK RESERVOIR...WESTGATE PARK...ATHENS...JAMES
HOLLAND YOUTH SPORTS COMPLEX...OCONEE HEIGHTS...CENTER...NICHOLSON...
SANDY CREEK RECREATION AREA...BARRETTS MILL...SANFORD AND DIAMOND
HILL. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF
CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 24, 7:07 PM ESTRiver Flood WarningFFCGwinnett4 hr
Jan 24, 7:32 PM ESTTornado WarningFFCClarke, Jackson, Madison28 min
Jan 24, 8:16 PM ESTRiver Flood WarningFFCGwinnett, Walton15 hr
Jan 24, 9:14 PM ESTRiver Flood WarningFFCCobb114 min
Jan 24, 9:14 PM ESTRiver Flood WarningFFCCoweta6 days
Jan 24, 9:48 PM ESTRiver Flood WarningFFCDeKalb, Rockdale30 hr
Jan 25, 12:09 AM ESTRiver Flood WarningFFCCarroll, Coweta, Heard23 hr
Jan 25, 12:09 AM ESTRiver Flood WarningFFCClayton, Fayette, Spalding29 hr
Jan 25, 1:14 AM ESTRiver Flood WarningFFCElbert, Madison, Oglethorpe32 hr
Jan 25, 1:26 AM ESTRiver Flood WarningFFCHaralson18 hr
Jan 25, 1:30 AM ESTRiver Flood WarningFFCChattooga15 hr
Jan 25, 3:50 AM ESTWind AdvisoryFFCBaldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 84 more14 hr
Jan 25, 4:01 AM ESTRiver Flood WarningFFCMurray, Whitfield31 hr
Jan 25, 4:27 AM ESTRiver Flood WarningFFCBibb, Houston, Jones, Monroe, Twiggs4 days
Jan 25, 5:03 AM ESTRiver Flood WarningFFCCoweta, Fayette11 hr
Jan 25, 5:03 AM ESTRiver Flood WarningFFCCoweta, Fayette, Spalding28 hr
Jan 25, 5:59 AM ESTRiver Flood WarningFFCCoweta, Fayette5 hr
Jan 25, 6:41 AM ESTRiver Flood WarningFFCFloyd, Gordon67 hr
Jan 25, 6:41 AM ESTRiver Flood WarningFFCFloyd46 hr
Jan 25, 6:41 AM ESTRiver Flood WarningFFCBarrow, Jackson32 hr
Jan 25, 6:48 AM ESTRiver Flood WarningFFCFloyd28 hr
Jan 25, 10:50 AM ESTRiver Flood WarningFFCGordon, Murray, Whitfield60 hr
Jan 25, 10:50 AM ESTRiver Flood WarningFFCButts, Henry, Newton22 hr
Jan 25, 3:05 PM ESTRiver Flood WarningFFCNewton, Rockdale14 hr
Jan 25, 3:37 PM ESTRiver Flood WarningFFCClayton, Fayette, Spalding17 hr

Nearby

River Flood Warnings in Georgia, 2010Every river flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.